Advanced Search
Article Contents
Article Contents

Uniform hyperbolicity in nonflat billiards

The author is supported by ERC advanced grant 320939

Abstract Full Text(HTML) Figure(5) Related Papers Cited by
  • Uniform hyperbolicity is a strong chaotic property which holds, in particular, for Sinai billiards. In this paper, we consider the case of a nonflat billiard, that is, a Riemannian surface with boundary. Each trajectory follows the geodesic flow in the interior of the billiard, and bounces when it meets the boundary. We give a sufficient condition for a nonflat billiard to be uniformly hyperbolic. As a particular case, we obtain a new criterion to show that a closed surface has an Anosov geodesic flow.

    Mathematics Subject Classification: 37D20, 53D25, 70E55.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The billiard reflection law

    Figure 2.  A grazing collision on a dispersing billiard in $\mathbb T^2$. The flow stops being defined after this time

    Figure 3.  On the left, a dispersing billiard in $\mathbb T^2$ with infinite horizon. On the right, a dispersing billiard in $\mathbb T^2$ with finite horizon

    Figure 4.  Each $A_k$ maps the cone $xy > 0$ (in grey) into the smaller cone $C_\epsilon$ (in dark grey)

    Figure 5.  $u$ is not well-defined at the convergence point

  •   V. I. Arnold and A. Avez, Problémes Ergodiques de la Mécanique Classique, Monographies Internationales de Mathématiques Modernes, No. 9, Gauthier-Villars, Éditeur, Paris, 1967.
      V. Baladi, M. Demers and C. Liverani, Exponential decay of correlations for finite horizon Sinai billiard flows, Inventiones mathematicae, (2017), 1-139, arXiv: 1506.02836. doi: 10.1007/s00222-017-0745-1.
      M. Bauer  and  A. Lopes , A billiard in the hyperbolic plane with decay of correlation of type n-2, Discrete Contin. Dynam. Systems, 3 (1997) , 107-116. 
      N. Chernov and R. Markarian, Chaotic Billiards, vol. 127 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, 2006, URL http://dx.doi.org/10.1090/surv/127.
      D. Dolgopyat, On decay of correlations in Anosov flows, Ann. of Math. (2), 147 (1998), 357-390, URL http://dx.doi.org/10.2307/121012.
      V. J. Donnay  and  C. Pugh , Anosov geodesic flows for embedded surfaces, Asterisque, 287 (2003) , 61-69. 
      P. Eberlein, When is a geodesic flow of Anosov type? Ⅰ, Ⅱ, J. Differential Geometry, 8 (1973), 437-463; Ibid., 8 (1973), 565-577. doi: 10.4310/jdg/1214431801.
      B. Gutkin, U. Smilansky and E. Gutkin, Hyperbolic billiards on surfaces of constant curvature, Comm. Math. Phys., 208 (1999), 65-90, URL http://dx.doi.org/10.1007/s002200050748.
      J. Hadamard , Les surfaces à courbures opposées et leurs lignes géodésique, J. Math. pures appl., 4 (1898) , 27-73. 
      T. J. Hunt and R. S. MacKay, Anosov parameter values for the triple linkage and a physical system with a uniformly chaotic attractor, Nonlinearity, 16 (2003), 1499-1510, URL http://dx.doi.org/10.1088/0951-7715/16/4/318.
      A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, vol. 54 of Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 1995, URL http://dx.doi.org/10.1017/CBO9780511809187.
      W. Klingenberg , Riemannian manifolds with geodesic flow of Anosov type, Ann. of Math. (2), 99 (1974) , 1-13.  doi: 10.2307/1971011.
      S. Kobayashi and K. Nomizu, Foundations of Differential Geometry. Vol Ⅰ, Interscience Publishers, a division of John Wiley & Sons, New York-London, 1963.
      M. Kourganoff, Anosov geodesic flows, billiards and linkages, Comm. Math. Phys. , 344 (2016), 831-856, URL http://dx.doi.org/10.1007/s00220-016-2646-3.
      M. Kourganoff, Embedded surfaces with Anosov geodesic flows, approximating spherical billiards, arXiv preprint.
      A. Krámli, N. Simányi and D. Szász, Dispersing billiards without focal points on surfaces are ergodic, Comm. Math. Phys., 125 (1989), 439-457, URL http://projecteuclid.org/euclid.cmp/1104179528.
      C. Liverani, On contact Anosov flows, Ann. of Math. (2), 159 (2004), 1275-1312, URL http://dx.doi.org/10.4007/annals.2004.159.1275.
      M. Magalhães  and  M. Pollicott , Geometry and dynamics of planar linkages, Communications in Mathematical Physics, 317 (2013) , 615-634.  doi: 10.1007/s00220-012-1521-0.
      G. P. Paternain, Geodesic Flows, vol. 180 of Progress in Mathematics, Birkhäuser Boston, Inc., Boston, MA, 1999, URL http://dx.doi.org/10.1007/978-1-4612-1600-1.
      C. Pugh  and  M. Shub , Ergodicity of Anosov actions, Invent. Math., 15 (1972) , 1-23.  doi: 10.1007/BF01418639.
      J. G. Sinaĭ , Dynamical systems with elastic reflections. Ergodic properties of dispersing billiards, Uspehi Mat. Nauk, 25 (1970) , 141-192. 
      A. Vetier, Sinaĭ billiard in potential field (construction of stable and unstable fibers), in Limit theorems in probability and statistics, Vol. Ⅰ, Ⅱ (Veszprém, 1982), vol. 36 of Colloq. Math. Soc. J´anos Bolyai, North-Holland, Amsterdam, 1984, 1079-1146.
      M. Wojtkowski, Invariant families of cones and Lyapunov exponents, Ergodic Theory Dynam. Systems, 5 (1985), 145-161, URL http://dx.doi.org/10.1017/S0143385700002807.
      P. Zhang, Convex billiards on convex spheres, Ann. Inst. H. Poincaré Anal. Non Linéaire, 34 (2017), 793-816, URL http://dx.doi.org/10.1016/j.anihpc.2016.07.001.
  • 加载中



Article Metrics

HTML views(366) PDF downloads(218) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint